advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From America On-Line:

My father has diabetes and is taking Micronase [a brand of sulfonylurea pill for Type 2 diabetes]. Until recently, he was having a hard time getting his blood sugar down. Recently he started taking aspirin with the Micronase and his blood sugar went down. Is this normal and is it okay to take aspirin with Micronase?

Answer:

I can think of one way that taking aspirin might help the blood sugar levels. If your dad was having a lot of pain, which can act as a stress to keep the blood sugar up, and which might slow him down so he can't do enough activity, then any pain-reliever would decrease the stress and allow increased activity, which in turn would cause the blood sugar levels to go down. This concept would be true for anyone with diabetes, not just people on diabetes pills.

Taking aspirin is an excellent idea for most adults, especially for people with diabetes. A low dose of aspirin can help decrease the risk of heart attack and stroke. (It doesn't take much, certainly less than is used to treat pains such as arthritis or headache.)

WWQ

Original posting 5 Apr 1998
Posted to Medications: Pills for Diabetes

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.